AF Association
13,225 members16,102 posts

Anyone else suffer from leg and feet pain

Hi everyone. Am new to this site. I was diagnosed with AF about 5 years ago. A year later had a severe reaction in my feet which made it impossible to weight bear. I was confined to bed for about 3 months and off work about 5 months in all. Since then I get permanent swelling in my feet and lower leg with pain the extent of which fluctuates but is nowhere near so severe. I am told it is a consequence of AF. It is the biggest problem I have now. Does anyone else have similar problems and any advice what would help?

10 Replies
oldestnewest

Hi. I too suffer with leg pain and swelling legs and ankles. My calves get really hard. Can't offer any advice only I find resting in bed with a pillow under my knees helps a little. Take care x

1 like
Reply

Thanks. At least I am not the only one. I have been told lymphatic drainage may help. Will give it a go and let you know if it does help

1 like
Reply

I had this for years and went on and on about it but no one really took any notice. I wish I had posted on this site.

Reply

Muzz.

I do not have your problem, it sounds like you need to see your Dr as this is be a sign something is wrong you need to get your problem looked at and seen to.

To stay in bed for a long time may not be helping. I'm sure someone else who knows more then I do will come forward.

I wish you well.

Christo

Reply

Thanks for the response. I have seen several different doctors who all just take an attitude that I just have to look after it as best I can and live with it. I rarely find it as a reported symptom of AF on the web though hence my enquiry

Reply

I am sure massage would help. I used to massage my legs - it felt like blood was piling up in them.

Reply

Mine was nothing like as bad as this but for many years I had so much pain in calves and feet but could walk etc. As with so much af (I've had it ten years), it was unexplained and then just went away more or less. The big thing I have found about af is that it manifests itself in all sorts of ways and then gets bored of that and chooses another way. I can have many days, weeks even when I feeel really good except that never can walk up steep hills and then a few days when I feel terrible. I am doing a demanding full time job and I have learnt how to adapt.

Reply

My legs swell up on certain medicines. I had to stop calcium channel blockers and recently minoxidil for this reason, the minoxidil made me exhausted too.

What meds are you on? I wish you get to the cause and get some relief as it must be awful for you. Be well. Terjo

Reply

I too get very painful calves and feet with pins and needles and numbness. It's worse in the evening and comes with stiffness.

Reply

Does your doctor ever recommend anything for it? Seems to me they just accept it and say nothing can be done

Reply

You may also like...